MAUDE Adverse Event Report: STRYKER SPINE-US XIA II TORQUE WRENCH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US XIA II TORQUE WRENCH; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 03807028
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using the xia ll torque wrench to lock the nut, the tip of the device fractured.No adverse consequences, surgical delay or medical intervention were reported.  the procedure was completed successfully.
 
Additional Manufacturer Narrative
Visual inspection confirms that the tip of the torque wrench has fractured off.Fracture did not occur at the pin.The fractured piece was not returned.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.It is most likely that the tip fractured due to wear as this device was over 15 years old at the time of the event.
 
Event or Problem Description
It was reported that while using the xia ll torque wrench to lock the nut, the tip of the device fractured.No adverse consequences, surgical delay or medical intervention were reported.The procedure was completed successfully by using an alternatively available instrument.

Brand Name
XIA II TORQUE WRENCH
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key12026116
Report Number0009617544-2021-00107
Device Sequence Number19648306
Product Code LXH
UDI-Device Identifier07613327262292
UDI-Public07613327262292
Combination Product (Y/N)N
Initial Reporter CountryTU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03807028
Device Catalogue Number03807028
Device Lot Number057978
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2021
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer09/27/2021
Initial Report FDA Received Date06/18/2021
Supplement Report FDA Received Date10/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1